Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

What are the side effects of Rexipra? Should I continue it or stop it?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 2011
Answered : 4646 Questions
Question
hello dear i am male 43 on rexipra 20 since 6 years what r the side effects of the rexipra should i continue or stop.
Posted Mon, 21 May 2012 in Medicines and Side Effects
 
 
Answered by Dr. Aashish Raghu 21 minutes later
Hi XXXXXXX,

May I know for which problem you have been prescribed Rexipra ?

Rexipra is a very effective medication for a number of conditions like depression, dysthymia, PTSD, OCD, Phobias etc.

The drug's name is Escitalopram and the brand name is Rexipra. The side effects will not be present in all patients as only some side effects may be seen in some patients.

Common side effects include dizziness, fatigue, drowsiness, difficulty in ejaculation due to retrograde ejaculation which may hamper feeling of orgasm, agitation, rarely cause diabetes, urticaria in allergic individuals, ringing sensation in the ears etc.

If you experience any of these symptoms which are troublesome to you, it would be best to consult with your Doctor t either change dose or medication altogether.

This medication is being taken by many patients for the above mentioned disorders and most patients are comfortable with this.

Since you are also taking Thyronorm, the sleepiness and drowsiness may be more because hypothyroidism also causes the sleepiness, fatigue and drowsiness. Do make sure your thyroid hormone levels are in normal range with Thyronorm treatment.

Be on a balanced diet. Avoid junk food. Exercise daily. Keep well hydrated. Get 6-8 hours of sleep daily. Do Yoga for stress relief.

I hope I have answered your query. I will be available to answer your follow up queries.

Wishing good health.

Regards,

Above answer was peer-reviewed by
 
Follow-up: What are the side effects of Rexipra? Should I continue it or stop it? 38 hours later
HELLO DOCTOR,
THANKS FOR YOUR REPLY. I HAD TAKE LONE FROM BANK FOR MARKET FOR BUSINESS BUT DUE TO SOME PROBLEM I LOOSE MY BUSINESS AND GOT DEPRESSION HOW TO PAY BACK. AFTER A YEAR OR MORE I CONSULT A DOCTOR FOR THE SAME. FIRST HE STARTED WITH REXIPRA 10 FOR A YEAR THEN DOUBLED THE DOSE. NOW FROM LAST 6 YEARS I TAKE 20 AND ON THE OTHER SIDE I TAKE THYRONORM 75 WHICH HAVE CONTROLLED THE THYROID. I AM 43 HIGHT 5'.9" WT 93 KG. THE SIDE EFFECTS YOU HAVE GIVEN ARE NOT FOUND IN ME EXCEPT the sleepiness and drowsiness.
PLZ ADVICE MY DIET SO THAT I CAN LOOSE WEIGHT TO KEEP MYSELF FIT.
THANKS REGARDS
 
 
Answered by Dr. Aashish Raghu 42 minutes later
Hi XXXXXXX,

Thanks for your reply.

In order to keep healthy and fit, you need proper diet and exercise regime.

Eat a balanced diet XXXXXXX in cereals, pulses and legumes. Also protein and calcium are important. You can have one egg a day with lean meat if you are non-vegetarian. Eat plenty of fresh fruits and XXXXXXX leafy vegetables. Drink 1-2 litres of water a day. Avoid junk food, fatty or oily diet. Avoid colas, pastries, fried food.

Do daily brisk walking exercise for 40 minutes. Get 6-8 hours of refreshing sleep daily. Do Yoga for stress relief. These will also help to reduce depression and give better response to treatment for depression.

All the above measures will help you reduce weight and maintain fitness.

Also losing weight will help cure your thyroid problem as well. Get your thyroid hormone tests done every 6 months to see the response to treatment.

I hope I have answered your query.

Wishing good health.

Regards,

Above answer was peer-reviewed by
 
Follow-up: What are the side effects of Rexipra? Should I continue it or stop it? 59 minutes later
HELLO DOCTOR
THANKS FOR SUGGESTIONS.
DOCTOR LET ME KNOW THAT DO YOU SUGGEST ANY FAST TREATMENT TO REDUCE WEIGHT QUICKLY.
I FEEL SLEEPY ALL THE DAY HAVING SOME TYPE OF STRESS (PRESSURE WE CAN SAY) IN EYES, WHAT I SHOULD DO TO AVOID THAT .
THANKS
REGARDS
 
 
Answered by Dr. Aashish Raghu 6 minutes later
Hi XXXXXXX.

The quickest and medically safe method to reduce both weight and mental stress in by proper diet and regular exercise. It will take about 2 months for your reduction in mental stress and weight to show good changes.

Pressure in the eyes could be due to various reasons like refractive error, spending much time in front of computer screen, less sleep, long work-hours etc. It is advisable to cut down on work hours. Also close your eyes and move your eyeballs upwards, downwards, circular motion also as eye exercises. Do this 3-4 times a day after working on the computer and before going to bed. Get 6-8 hours of refreshing sleep daily. You can apply sliced cucumber slices on your closed eyes twice a day for relief from eye strain.

If you have trouble in vision like blurring vision, severe headache, it is best to consult Ophthalmologist to look for refractive error and if need for spectacles or any other remedies is there.

I hope I have answered your query.

Regards,

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor